Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 233, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 6, 2016, 3:48 AM CDT for 6 counties in Kansas. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2016, 3:48 AM CDT (08:48 UTC)
- Expired
- Jul 6, 2016, 4:45 AM CDT
- In force
- 57 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Montgomery County, KS, Wilson County, KS
The radar
The Wichita radar (KICT), 109 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 4:15 AM CDT | TSTM WND GST 60 | Fredonia, KS | DEPUTY ESTIMATED 60 MPH WIND GUSTS AND TORRENTIAL RAINFALL IN FREDONIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 2:19 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5225 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
441
WUUS53 KICT 060848
SVRICT
KSC019-035-049-073-125-205-060945-
/O.NEW.KICT.SV.W.0233.160706T0848Z-160706T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
348 AM CDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
NORTHWESTERN MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...
WILSON COUNTY IN SOUTHEASTERN KANSAS...
ELK COUNTY IN SOUTHEASTERN KANSAS...
NORTHERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 445 AM CDT
* AT 348 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF TORONTO TO 7 MILES SOUTHWEST OF
GRENOLA...MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EUREKA...FREDONIA...HOWARD...MOLINE...LONGTON...ELK CITY...
SEVERY...BUFFALO...GRENOLA...FALL RIVER...ELK FALLS...BOLTON...
BENEDICT...CLIMAX...NEW ALBANY...COYVILLE...
FALL RIVER STATE PARK...BUXTON...FALL RIVER LAKE AND ELK CITY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3725 9668 3748 9659 3748 9652 3758 9652
3782 9632 3777 9596 3773 9596 3774 9573
3770 9561 3715 9580
TIME...MOT...LOC 0848Z 271DEG 52KT 3781 9612 3730 9657
HAIL...<.75IN
WIND...60MPH
$$
CARUSO2 follow-up statements
541
WWUS53 KICT 060923
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
423 AM CDT WED JUL 6 2016
KSC019-035-060932-
/O.CAN.KICT.SV.W.0233.000000T0000Z-160706T0945Z/
COWLEY KS-CHAUTAUQUA KS-
423 AM CDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COWLEY AND
NORTHERN CHAUTAUQUA COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
SOUTHEASTERN KANSAS.
LAT...LON 3731 9616 3743 9622 3748 9621 3754 9623
3772 9617 3773 9595 3774 9584 3774 9573
3770 9561 3730 9576
TIME...MOT...LOC 0922Z 285DEG 42KT 3766 9567 3729 9602
$$
KSC049-073-125-205-060945-
/O.CON.KICT.SV.W.0233.000000T0000Z-160706T0945Z/
GREENWOOD KS-MONTGOMERY KS-WILSON KS-ELK KS-
423 AM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR SOUTHEASTERN GREENWOOD...NORTHWESTERN MONTGOMERY...WILSON AND
EASTERN ELK COUNTIES...
AT 422 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BUFFALO TO 5 MILES WEST OF ELK CITY...MOVING EAST
AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FREDONIA...LONGTON...BUFFALO...FALL RIVER...ELK FALLS...BENEDICT...
NEW ALBANY...COYVILLE...FALL RIVER STATE PARK...
BUXTON AND FALL RIVER LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3731 9616 3743 9622 3748 9621 3754 9623
3772 9617 3773 9595 3774 9584 3774 9573
3770 9561 3730 9576
TIME...MOT...LOC 0922Z 285DEG 42KT 3766 9567 3729 9602
HAIL...<.75IN
WIND...60MPH
$$
CARUSO004
WWUS53 KICT 060943
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
443 AM CDT WED JUL 6 2016
KSC049-073-125-205-060952-
/O.EXP.KICT.SV.W.0233.000000T0000Z-160706T0945Z/
GREENWOOD KS-MONTGOMERY KS-WILSON KS-ELK KS-
443 AM CDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENWOOD...
NORTHWESTERN MONTGOMERY...WILSON AND EASTERN ELK COUNTIES WILL EXPIRE
AT 445 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
SOUTHEASTERN KANSAS.
LAT...LON 3731 9616 3743 9622 3748 9621 3754 9623
3772 9617 3773 9595 3774 9584 3774 9573
3770 9561 3730 9576
TIME...MOT...LOC 0940Z 271DEG 52KT 3766 9567 3729 9602
$$
CARUSOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:49 AM CDT, 59 minutes earlier.
Area forecast discussion, Jul 6, 2:49 AM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Wichita KS 249 AM CDT WED JUL 6 2016 .SHORT TERM...(Today through Friday night) Issued at 247 AM CDT Wed Jul 6 2016 The early morning MCS may linger early in the period over portions of south central/southeast KS but another round of rain/wet soils will likely have an impact on temperatures this afternoon keeping them down a couple of degrees although the dewpoint temperatures will likely offset any cooling with heat indices easily reaching/exceeding 105 across much of the area. The heat advisory will be expanded to include all of the forecast area this afternoon. Subsidence in the wake of the the early morning MCS combined with continued H85-H7 warming should result in dry weather conditions across the area as we move through the day. A shortwave trough over the Northern Rockies is progged to translate eastward across the Northern Plains today while shortwave mid/upper ridging impacts the Central Plains states. As the trough approaches the Upper Mississippi Valley area late Thursday a cold front will move into northern KS. Storms may struggle to develop along the front with strong capping progged across the area. The H85 thermal ridge will remain anchored over the area resulting in another hot day with heat indices reaching/exceeding 105 once again. The front will usher in more seasonable air across the area on Friday but may also provide a focus for deep moist convection. Better chances for nocturnal development may arrive Friday night and maintained higher pops weighted across southern KS. .LONG TERM...(Saturday through Tuesday) Issued at 247 AM CDT Wed Jul 6 2016 H5 flow is progged to transition to southwest across the area as a vigorous mid/upper trough moves over the Northern Intermountain region. This may result in unsettled weather and a seasonable temperatures as more subtle impulses lift northeast over the area through the period but timing remains challenging at this time. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1135 PM CDT Tue Jul 5 2016 Strong to severe convection looks to impact parts of central and perhaps south central Kansas in the first few hours of the forecast valid period as a developing MCS tracks southeast over the area. Expect a period of IFR VSBYS and strong/gusty outflow winds. Otherwise expect a prevailing south wind again during Wednesday and VFR conditions. KED && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 99 77 100 75 / 10 10 10 20 Hutchinson 100 75 101 72 / 10 10 10 20 Newton 99 76 99 74 / 10 10 10 20 ElDorado 98 77 98 74 / 10 10 10 20 Winfield-KWLD 99 78 100 75 / 10 10 10 20 Russell 99 71 100 68 / 10 10 10 10 Great Bend 99 73 101 69 / 10 10 10 10 Salina 99 76 102 71 / 10 10 10 20 McPherson 99 75 100 72 / 10 10 10 20 Coffeyville 96 79 97 76 / 40 10 10 20 Chanute 94 78 96 75 / 40 10 10 20 Iola 94 77 96 75 / 30 10 10 20 Parsons-KPPF 95 78 97 76 / 40 10 10 20 && .ICT Watches/Warnings/Advisories... Heat Advisory from noon today to 8 PM CDT this evening for KSZ032-033-047>053-067>072-082-083-091>096-098>100. && SHORT TERM...MWM LONG TERM...MWM AVIATION...KED
Hazardous weather outlook, Jul 5, 11:57 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1157 PM CDT TUE JUL 5 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-070115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1157 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS OVER CENTRAL KANSAS WILL TRACK SOUTHEAST INTO SOUTH CENTRAL AND PORTIONS OF EASTERN KANSAS LATE TONIGHT. A FEW SEVERE STORMS WILL BE POSSIBLE OVER CENTRAL AND SOUTH CENTRAL KANSAS CAPABLE OF 60 TO 70 MPH DOWN-BURST WINDS AND QUARTER SIZED HAIL. LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH ANY STORMS OVERNIGHT. A FEW FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF MAINLY SOUTH CENTRAL KANSAS...DUE TO THE WIDESPREAD HEAVY RAINFALL OVER THE JULY 4TH WEEKEND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RIVER FLOODING WILL CONTINUE ALONG THE ARKANSAS RIVER AND COW CREEK INTO THE WEEKEND WITH THE LITTLE ARKANSAS AND WALNUT RIVERS FALLING BELOW FLOOD STAGE BY WEDNESDAY EVENING. SEE LATEST RIVER FOOD WARNINGS FOR ADDITIONAL DETAILS. TEMPERATURES IN THE UPPER 90S AND HIGH HUMIDITY WILL RESULT IN AFTERNOON HEAT INDICES CLIMBING INTO THE 105 DEGREE RANGE ONCE AGAIN ON WEDNESDAY AND THURSDAY. SEE LATEST HEAT ADVISORY FOR ADDITIONAL DETAILS. ABOVE NORMAL TEMPERATURES AND HIGH HUMIDITY WILL KEEP AFTERNOON HEAT INDICES NEAR THE CENTURY MARK THROUGH THE WEEKEND FOR MUCH OF THE AREA. STORM CHANCES WILL REMAIN IN THE FORECAST FOR THURSDAY NIGHT THROUGH SUNDAY ALTHOUGH THE CHANCES OF ORGANIZED SEVERE STORMS REMAINS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Jul 6, 2:12 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
212 AM CDT WED JUL 6 2016
KSZ047-060745-
BARTON KS-
212 AM CDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN BARTON COUNTY IN CENTRAL KANSAS...
* UNTIL 245 AM CDT
* AT 209 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ALBERT...OR 8 MILES SOUTHEAST
OF SHAFFER...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM ALONG WITH VERY HEAVY RAINFALL.
* LOCATIONS IMPACTED INCLUDE...
GREAT BEND...HOISINGTON...PAWNEE ROCK...ALBERT...OLMITZ...
GREAT BEND AIRPORT AND CHEYENNE BOTTOMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3853 9903 3852 9859 3826 9862 3826 9903
3833 9904
TIME...MOT...LOC 0709Z 273DEG 22KT 3841 9896
DARMOFALLocal storm report, Jul 6, 2:27 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
227 AM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 AM TSTM WND GST MAIZE 37.77N 97.46W
07/06/2016 M57 MPH SEDGWICK KS PUBLIC
REPORT VIA TWITTER
&&
VJPLocal storm report, Jul 6, 2:28 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
228 AM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 AM HAIL GODDARD 37.66N 97.58W
07/06/2016 E0.88 INCH SEDGWICK KS FIRE DEPT/RESCUE
&&
VJPSpecial weather statement, Jul 6, 2:50 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 250 AM CDT WED JUL 6 2016 KSZ067-060815- RENO KS- 250 AM CDT WED JUL 6 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 315 AM CDT * AT 246 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER PLEVNA...OR 11 MILES EAST OF ZENITH...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH VERY HEAVY RAINFALL. * LOCATIONS IMPACTED INCLUDE... ARLINGTON...PARTRIDGE...SYLVIA...PLEVNA...ABBYVILLE AND LANGDON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3805 9847 3813 9824 3800 9798 3777 9833 TIME...MOT...LOC 0746Z 314DEG 14KT 3799 9829 DARMOFAL
Special weather statement, Jul 6, 2:58 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
258 AM CDT WED JUL 6 2016
KSZ069-060830-
BUTLER KS-
258 AM CDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 330 AM CDT
* AT 257 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR DOUGLASS...MOVING EAST AT 35
MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM ALONG WITH HEAVY RAINFALL.
* LOCATIONS IMPACTED INCLUDE...
AUGUSTA...ROSE HILL...DOUGLASS...LEON...
AUGUSTA MUNICIPAL AIRPORT AND SANTA FE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3751 9716 3774 9708 3775 9661 3747 9679
3748 9715
TIME...MOT...LOC 0757Z 273DEG 29KT 3759 9702
DARMOFALSpecial weather statement, Jul 6, 3:26 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 326 AM CDT WED JUL 6 2016 KSZ053-069-070-092>094-060930- CHASE KS-ELK KS-GREENWOOD KS-SUMNER KS-BUTLER KS-COWLEY KS- 326 AM CDT WED JUL 6 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN CHASE COUNTY IN EAST CENTRAL KANSAS... NORTHWESTERN ELK COUNTY IN SOUTHEASTERN KANSAS... NORTHWESTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS... EASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... NORTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 430 AM CDT * AT 323 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE EXTENDING FROM 7 MILES WEST OF HAMILTON TO 5 MILES NORTH OF WINFIELD...AND MOVING EAST AT 40 MPH. WIND GUSTS OF 40 TO 50 MPH AND TORRENTIAL DOWNPOURS CAN BE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... EUREKA...DOUGLASS...UDALL...LEON...BURDEN...HAMILTON...ATLANTA... LATHAM...ROSALIA...ROCK...CAMBRIDGE...EUREKA CITY LAKE... WINFIELD CITY LAKE...THRALL...EUREKA AIRPORT...BEAUMONT... PIEDMONT...EL DORADO AIRPORT... EL DORADO STATE PARK AND EL DORADO LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3733 9730 3814 9647 3809 9596 3721 9669 TIME...MOT...LOC 0823Z 269DEG 46KT 3797 9631 3735 9697 CARUSO
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:00 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 45 min |
| Jul 6, 12:04 AM CDT | Special Weather Statement | ICT | Russell | 26 min |
| Jul 6, 12:24 AM CDT | Severe Thunderstorm Warning | ICT | Russell | 51 min |
| Jul 6, 12:31 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 44 min |
| Jul 6, 12:38 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 52 min |
| Jul 6, 1:00 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Reno, Rice, Saline | 45 min |
| Jul 6, 1:23 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Reno, Saline | 52 min |
| Jul 6, 2:04 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, Marion, Sedgwick | 56 min |
| Jul 6, 2:12 AM CDT | Special Weather Statement | ICT | Barton | 33 min |
| Jul 6, 2:29 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 31 min |
| Jul 6, 2:34 AM CDT | Areal Flood Warning | ICT | Barton | 6 hr |
| Jul 6, 2:50 AM CDT | Special Weather Statement | ICT | Reno | 25 min |
| Jul 6, 2:58 AM CDT | Special Weather Statement | ICT | Butler | 32 min |
| Jul 6, 3:26 AM CDT | Special Weather Statement | ICT | Butler, Greenwood | 64 min |
| Jul 6, 4:26 AM CDT | Special Weather Statement | ICT | Kingman, Sedgwick | 64 min |
| Jul 6, 4:31 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Labette, Montgomery, Neosho, Wilson, Woodson | 44 min |
| Jul 6, 4:47 AM CDT | Special Weather Statement | ICT | Cowley, Sumner | 58 min |
| Jul 6, 5:18 AM CDT | Special Weather Statement | ICT | Chautauqua, Elk | 42 min |
| Jul 6, 5:22 AM CDT | Special Weather Statement | ICT | Labette | 38 min |
| Jul 6, 6:14 AM CDT | Special Weather Statement | ICT | Chautauqua, Labette, Montgomery, Neosho | 31 min |
| Jul 6, 2:18 PM CDT | Areal Flood Warning | ICT | Harvey | 24 hr |
| Jul 6, 2:45 PM CDT | Areal Flood Warning | ICT | Reno | 24 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.